Junior Member (male)
Join Date: Aug 2006
Urination Hesitancy - Unknown infection involved - Acute Prostatitis?
First off, I'm a 26 year old male, I have been sexually active but my last partner was about 2 years ago (should this come into play). A couple of weeks ago, I considered myself in excellent health with no worries...
Then one Saturday night, I took 2 adderall (I do not take this on a regular basis, used it just for "fun" that night), and drank a heavy amount of liquor. The adderall both made it more difficult to urinate, and took away the urge, so I went about 8 hours or so without urination. When I finally tried, it seemed I couldn't empty my bladder.
I was up the remainder of the night, and the following day (Sunday) I still felt I was not emptying....I had such pressure in my penis and bladder that I couldn't concentrate on anything else. On this day, my penis really stung when I tried to urinate...so bad that I had to grab ahold of something, and wanted to scream.
Monday, I went to an emergency clinic (UTI was my thought). Tested negative, but they sent the sample off for a more detailed culture. Doctor gave me a pain killer, which I used once. Later that day, the stinging pain when I urinated went away (has not come back). I still felt horrible ongoing pressure in my bladder and penis..still felt like I had to pee worse than ever, all the time, even right after going. I really thought I wasn't emptying my bladder at this point. Urination became extremely difficult too (I could no longer go standing up).
I was in so much pain that by Wed, I couldn't wait, and went to a Urologist. I told him I couldn't empty my bladder. They took my urine for a culture, and he gave me some Flomax samples...told me to take them for 2 weeks and I should be ok. I took them for the following 4 days, and actually noticed it was becoming MORE difficult to urinate! By Friday, in order to go, I had to be sitting, in exactly the right position, and be breathing exactly right, and the sun and the moon had to be in the correct position for me to urinate...how frustrating!
Friday I went back, and saw a different Urologist. They did a sonogram of my bladder, and it was pretty much empty, but I told him I had the extreme desire to go. He gave me a 10 day prescription for Doxycycline (100mg 2/day) and diagnosed me with Urethritis. This made sense and was such a relief.
I stopped taking the Flomax since it seemed to make things worse and started the Doxycycline. 2 days in, I was able to urinate standing up again, although with quite a bit of hesitancy. 4 days in, the painful pressure in my penis and bladder finally went away.
Monday, the urgent care got my culture test back, and they said they couldn't detect enough of any one bacteria to detect and infection, though it seems that obviously there was one if the antibiotic improved my symptoms so much.
I am now 9 days in, and the painful pressure is still gone, but my urination hesitancy hasn't gotten any better since day 2. I'm very slow to start, once I start, it's stop and go a couple of times, and then it dribbles alot in the end. I can't urinate when I want to.....I have to really need to go, otherwise nothing will come out. Also, my testicles have been in throbbing pain the past few days (not all the time, but very often). I'm not sure if this might be a side effect to the Doxycycline.
My last dose is tomorrow(Mon), and I plan on going back to the urologist on Tues. My thoughts is that this could be Acute Prostatis since it seems an infection is involved, and my problems with urinating are still present. The throbbing of the testicles fits in too, but I'm waiting to be off the antibiotics for 24 hours to see if that continues.
The one thing that pushes me away from that idea of prostitatis though is the Flomax. I tried taking it again yesterday, and it once again, made it incredibly difficult to urinate. I definately noticed a change, but it was a negative one. If this is prostatitis I would think the Flomax would help, or at least not hurt.
- Is there a chance that the sore testicles could be a side effect of doxycycline? (eating yogurt twice a day has made it minimal)
- Is there a chance that my remaining urination hesitancy is a side effect of the doxycycline, seeing as every other drug I take seems to have this effect on me?
- My plan is to be off of doxy for 24 hours after my 10 day dose for urethritis is done, then see a urologist (this way I can answer the two above questions myself) Is this a bad idea? If it is an infection and the doxy is currently working, do I need to just hurry and get the doctor to prescribe more?
- Is there anything else you think this problem could be?
Thanks so much for reading this long post. Any input would be great..
Last edited by PagesOfTime; 08-06-2006 at 10:11 AM.